Alabama, 2006Damaging Wind in Alabama, August 4, 2006
August 4, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 4, 10:55 PM CST, 5 minutes earlier.
Area forecast discussion, Aug 4, 10:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 PM CDT FRI AUG 4 200611
.UPDATE...UPDATED FOR AVIATION DISCUSSION.
&&
.DISCUSSION...
OUTFLOW BOUNDARY CURRENTLY HOLDING ITS OWN AS IT BARRELS THROUGH
CENTRAL ALABAMA THIS EVENING. WITH LITTLE TO NO MOISTURE TO WORK
WITH...SHOWERS AND THUNDERSTORMS HAVE BEEN FEW AND FAR BETWEEN
WITH THIS BOUNDARY. HOWEVER...STILL INCLUDED SHOWERS AND
THUNDERSTORMS OVERNIGHT FOR AREAS ALONG AND SOUTH OF INTERSTATE
85 AS AN UPPER LEVEL LOW MOVING WESTWARD OVER THE NORTHERN GULF
COAST HAS SPARKED OFF A LARGE CLUSTER OF STORMS ACROSS NORTHERN
FLORIDA AND SOUTHERN GEORGIA. THIS COMPLEX IS MAKING ITS WAY
WEST-SOUTHWEST AND EXPECT THE SOUTHEASTERN COUNTIES IN THE CWA TO
SEE SOME RAINFALL ESPECIALLY BY MIDNIGHT. OTHERWISE...TEMPERATURES
AND ALL OTHER PARAMETERS LOOK GOOD FOR NOW.
&&
.AVIATION...DISCUSSION FOR 06Z TAFS.
WILL HAVE TO CAREFULLY WATCH EVOLUTION OF LEFTOVER CONVECTION EAST
OF TOI. TOPS ARE WARMING ON SATELLITE...AND I SUSPECT IT WILL NOT
REACH TOI. IT MAY TEMPORARILY PRODUCE AN EAST WIND...BUT WINDS
THERE (AS ELSEWHERE) WILL GENERALLY BE LIGHT OVERNIGHT.
NO LARGE CHANGES TO TOMORROWS FORECAST. ONCE AGAIN...EXPECT CU
FIELD TO DEVELOP BY NOON. SHOWERS AND STORMS WILL BE ISOLATED TO
SCATTERED...BUT CONFIDENCE IN RAIN AT ANY PARTICULAR TAF SITE IS NOT
HIGH ENOUGH TO INCLUDE IN TAFS AT THIS TIME.
61
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
99/61
Hazardous weather outlook, Aug 4, 3:32 PM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
432 PM CDT FRI AUG 4 2006
ALZ011>015-017>050-050200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
432 PM CDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE WEAK COLD FRONT IS EXPECTED TO STALL SOUTH OF INTERSTATE 20
ON SATURDAY. THERE WILL STILL BE A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS FROM 3 PM UNTIL 8 PM. SOME OF THESE THUNDERSTORMS COULD
BE LOCALLY STRONG...PRODUCING WIND GUSTS UP TO 45 MPH...ALONG AND
SOUTH OF A LIVINGSTON TO CLANTON TO LAFAYETTE LINE.
SUNDAY THRU THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 5:18 PM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CDT FRI AUG 4 2006
ALZ045-046-042345-
BULLOCK-MACON-
618 PM CDT FRI AUG 4 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN BULLOCK AND
SOUTHERN MACON COUNTIES UNTIL 645 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER FORT DAVIS...MOVING SOUTH AT 10 MPH.
THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORT DAVIS AND UNION
SPRINGS THROUGH 645 PM CDT.
THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Thunderstorm Wind, Barbour
- When
- August 4, 11:00 PM CST
- Where
- Barbour County, Eufaula
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.883, -85.150
Multiple trees were blown down, resulting in damage to homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 4, 2006$163,000 · 50 kt wind · 6 events
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, August 4, 2006$35,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530914.